Alert archive / South Carolina / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 9, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Mar 28, 2021, 3:49 PM EDT for 6 counties in South Carolina. It was in force for 41 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2021, 3:49 PM EDT (19:49 UTC)
- Expired
- Mar 28, 2021, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, SC, Clarendon County, SC, Lexington County, SC, Orangeburg County, SC, Richland County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 52 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 3:50 PM EDT | TSTM WND DMG | 7 S Fort Jackson, SC | HIGHWAY PATROL REPORTED A TREE DOWN NEAR THE INTERSECTION OF OLD HOPKINS ROAD AND LYKESLAND TRAIL. |
| Mar 28, 3:52 PM EDT | TSTM WND DMG | 10 E Swansea, SC | HIGHWAY PATROL REPORTED TREES DOWN ALONG I-26 BETWEEN MILE MARKERS 128 AND 133. |
| Mar 28, 3:52 PM EDT | TSTM WND DMG | 6 Sse Fort Jackson, SC | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 6 SSE FORT JACKSON. TREE DOWN NEAR THE INTERSECTION OF GARNERS FERRY ROAD AND MOTLEY ROAD. |
| Mar 28, 3:54 PM EDT | TSTM WND GST 60 | 7 Wnw Eastover, SC | THE ASOS AT MCENTIRE JNG RECORDED A PEAK WIND GUST OF 60 MPH AT 354 PM THIS AFTERNOON. |
| Mar 28, 3:55 PM EDT | TSTM WND DMG | 6 Nw Eastover, SC | HIGHWAY PATROL REPORTED TREES DOWN NEAR THE INTERSECTION OF CONGRESS ROAD AND TOMS CREEK ROAD. |
| Mar 28, 4:15 PM EDT | TSTM WND DMG | 6 Sse Fort Jackson, SC | TREE DOWN NEAR THE INTERSECTION OF GARNERS FERRY ROAD AND MOTLEY ROAD. |
| Mar 28, 4:16 PM EDT | TSTM WND DMG | 1 Wsw Cherryvale, SC | PUBLIC AND HIGHWAY PATROL REPORTED A LARGE OAK TREE DOWN ON EAGLE ROAD JUST SOUTH OF BROAD STREET. |
| Mar 28, 4:19 PM EDT | TSTM WND DMG | Sumter, SC | REPORTED A DOWNED RIVER BIRCH TREE ALONG SHADOW TRAIL IN SUMTER, SC. |
| Mar 28, 4:21 PM EDT | TSTM WND DMG | 1 Nw Privateer, SC | HIGHWAY PATROL REPORTED TREES DOWN NEAR THE INTERSECTION OF STARKS FERRY ROAD AND KOLB ROAD. |
| Mar 28, 4:22 PM EDT | TSTM WND DMG | 3 Ne Pinewood, SC | SPOTTER REPORTED MULTIPLE TREE DOWN JUST NORTHEAST OF THE TOWN OF PINEWOOD. THE AREA WAS COVERED WAS BETHEL CHURCH ROAD, PANOLA ROAD AND NAZARENE CHURCH ROAD. |
| Mar 28, 4:23 PM EDT | TSTM WND DMG | 1 Ene Millwood, SC | LOCAL MEDIA SHARED PHOTO OF A ROOF PEELED OFF OF A BUSINESS IN SUMTER DUE TO THUNDERSTORM WINDS. |
| Mar 28, 4:30 PM EDT | TSTM WND DMG | 5 Se Lakewood, SC | HIGHWAY PATROL REPORTED TREES DOWN ALONG TWELVE BRIDGES ROAD. |
| Mar 28, 4:30 PM EDT | TSTM WND GST 63 | 2 Ese Oakland, SC | THE ASOS AT SHAW AFB RECORDED A PEAK WIND GUST OF 63 MPH AT 416 PM THIS AFTERNOON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted.
466
WUUS52 KCAE 281949
SVRCAE
SCC017-027-063-075-079-085-282030-
/O.NEW.KCAE.SV.W.0009.210328T1949Z-210328T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
349 PM EDT Sun Mar 28 2021
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Calhoun County in central South Carolina...
West central Clarendon County in central South Carolina...
Southeastern Lexington County in central South Carolina...
Sumter County in central South Carolina...
Northern Orangeburg County in central South Carolina...
Southeastern Richland County in central South Carolina...
* Until 430 PM EDT.
* At 348 PM EDT, severe thunderstorms were located along a line
extending from near Fort Jackson to near Sandy Run to 13 miles west
of Edisto Gardens, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. At 343 PM a wind gust to 58 MPH was
reported at Columbia Owens Airport.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Columbia, Sumter, Orangeburg, Forest Acres, South Sumter, Shaw Air
Base, McEntire Air Base, Brookdale, Dentsville, St. Matthews,
Eastover, Elloree, Oakland, Santee State Park, Mulberry,
Sesquicentennial State Park, Fort Jackson, Congaree National Park,
Hopkins and Horrel Hill.
This includes the following highways...
Interstate 20 in South Carolina between mile markers 75 and 79.
Interstate 26 between mile markers 125 and 150.
Interstate 77 between mile markers 7 and 10, and between mile
markers 12 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
Report any hail, damaging winds or flooding directly to the Columbia
National Weather Service at 803 234 4115 when it is safe to do so.
You can also send reports by Facebook or Twitter to NWSColumbia or by
e-mail at NWS.Columbia@noaa.gov.
&&
LAT...LON 3378 8028 3347 8051 3355 8119 3380 8101
3409 8093 3410 8075 3407 8072 3410 8063
3410 8045 3408 8041 3408 8032 3404 8030
3403 8026 3400 8025
TIME...MOT...LOC 1948Z 271DEG 48KT 3406 8086 3381 8092 3352 8111
HAIL...<.75IN
WIND...60MPH
$$
fwa2 follow-up statements
604
WWUS52 KCAE 282006
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
406 PM EDT Sun Mar 28 2021
SCC063-282015-
/O.CAN.KCAE.SV.W.0009.000000T0000Z-210328T2030Z/
Lexington SC-
406 PM EDT Sun Mar 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEXINGTON COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3378 8028 3347 8051 3352 8094 3380 8081
3399 8076 3408 8073 3407 8072 3410 8063
3410 8045 3408 8041 3408 8032 3404 8030
3403 8026 3400 8025
TIME...MOT...LOC 2005Z 271DEG 48KT 3406 8062 3381 8068 3352 8087
$$
SCC017-027-075-079-085-282030-
/O.CON.KCAE.SV.W.0009.000000T0000Z-210328T2030Z/
Calhoun SC-Clarendon SC-Sumter SC-Orangeburg SC-Richland SC-
406 PM EDT Sun Mar 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CALHOUN...WEST CENTRAL CLARENDON...SUMTER...NORTHEASTERN
ORANGEBURG AND SOUTHEASTERN RICHLAND COUNTIES...
At 405 PM EDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Oakland to near Eastover to
Orangeburg, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sumter, Orangeburg, Brookdale, South Sumter, Shaw Air Base, St.
Matthews, Eastover, Elloree, Oakland, Santee State Park, Mulberry,
Sumter County Airport, Gadsden, Millwood, Poinsett State Park,
Santee, Pinewood, Cameron, Paxville and Cane Savannah.
This includes Interstate 26 between mile markers 139 and 150.
Multiple trees have been reported down near Interstate 26 and exits
129 and 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
Report any hail, damaging winds or flooding directly to the Columbia
National Weather Service at 803 234 4115 when it is safe to do so.
You can also send reports by Facebook or Twitter to NWSColumbia or by
e-mail at NWS.Columbia@noaa.gov.
&&
LAT...LON 3378 8028 3347 8051 3352 8094 3380 8081
3399 8076 3408 8073 3407 8072 3410 8063
3410 8045 3408 8041 3408 8032 3404 8030
3403 8026 3400 8025
TIME...MOT...LOC 2005Z 271DEG 48KT 3406 8062 3381 8068 3352 8087
HAIL...<.75IN
WIND...60MPH
$$
fwa837
WWUS52 KCAE 282018
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
418 PM EDT Sun Mar 28 2021
SCC075-282027-
/O.CAN.KCAE.SV.W.0009.000000T0000Z-210328T2030Z/
Orangeburg SC-
418 PM EDT Sun Mar 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORANGEBURG COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3364 8038 3369 8074 3381 8067 3396 8060
3410 8056 3410 8045 3408 8041 3408 8032
3404 8030 3403 8026 3400 8025 3378 8028
TIME...MOT...LOC 2017Z 271DEG 48KT 3406 8044 3381 8050 3352 8069
$$
SCC017-027-079-085-282030-
/O.CON.KCAE.SV.W.0009.000000T0000Z-210328T2030Z/
Calhoun SC-Clarendon SC-Sumter SC-Richland SC-
418 PM EDT Sun Mar 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EAST CENTRAL CALHOUN...WEST CENTRAL CLARENDON...SUMTER AND
SOUTHEASTERN RICHLAND COUNTIES...
At 417 PM EDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Oakland to near Poinsett State
Park to 6 miles west of Elloree, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. At 354 PM, Joint Base McEntire reported a
wind gust of 60 mph.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sumter, South Sumter, Shaw Air Base, Mulberry, Oakland, Sumter County
Airport, Millwood, Poinsett State Park, Pinewood, Paxville, Cane
Savannah, Oswego, Dalzell, Dinkins Mill, Rimini, Fort Motte,
Lakewood, Privateer, Wedgewood and East Sumter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
Report any hail, damaging winds or flooding directly to the Columbia
National Weather Service at 803 234 4115 when it is safe to do so.
You can also send reports by Facebook or Twitter to NWSColumbia or by
e-mail at NWS.Columbia@noaa.gov.
&&
LAT...LON 3364 8038 3369 8074 3381 8067 3396 8060
3410 8056 3410 8045 3408 8041 3408 8032
3404 8030 3403 8026 3400 8025 3378 8028
TIME...MOT...LOC 2017Z 271DEG 48KT 3406 8044 3381 8050 3352 8069
HAIL...<.75IN
WIND...60MPH
$$
fwaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 1:56 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Mar 28, 1:56 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
156 PM EDT Sun Mar 28 2021
.SYNOPSIS...
An upper trough and cold front this afternoon brings showers and
chance of strong/severe thunderstorms. Much cooler and drier weather
expected for Monday as a ridge builds in. There's a chance of rain
Tuesday and then again Wednesday as a strong low pressure and front
swing through. A deep high pressure system builds in for the
remainder of the week and into the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Line of showers and storms is moving into the area as of 1PM. Forcing
of this line is a deep trough that has dug into the TN Valley
today. As it pushes east, the best synoptic scale forcing does
look to remain north of the area but much of the area will be in
the right entrance region of a strong jet streak through this
afternoon and evening which will at least lead to better forcing
than yesterday. Recent CAM runs have actually weakened this
line as it approaches the Midlands, however, which is
definitely not out of the question with limited instability and
some drier air currently settling over our area with PWATs below
an inch. The caveat to all this is that winds today both at the
surface and just above the surface are fairly strong. At the
Columbia Airport, we continue to get gusts above 30mph as we
increase mixing. VAD wind profiler from CAE as well shows winds
around 55mph at 3000 feet. Interestingly enough, line has become
a bit more broken into a northern and southern section. This
northern section may produce strong gusts but will be
interesting to see the evolution of the southern half of the
line which remains in central GA and will move through the CSRA
after a bit more destabilization.
All in all, the main threat with this line will be damaging
wind gusts with breezy winds continuing through much of the day,
even outside of any thunderstorm activity. Hail will also be
possible, although lapse rates are a bit more marginal compared
to yesterday. In addition, much of the ongoing convection
remains fairly low-topped with MRMS showing limited reflectivity
around the freezing level with this line. The best chance for
anything severe will remain in the western and northern forecast
area where the forcing will be greatest. Beyond the initial
leading edge where any potential severe weather would be, rain
chances will continue for a couple hours with some trailing
stratiform precip. The main cold front will push through this
evening with winds remaining breezy as they shift out of the
west.
After the front moves through this evening, northwest winds at 5-10
mph quickly develop and skies are expected to clear out overnight as
much drier air fills in. Overnight lows should fall sharply, into
the mid 40s for most of the forecast area.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Monday and Monday night...Fair and dry weather is expected on Monday
as high pressure builds over the region with generally mean zonal
500mb flow aloft. Despite plenty of sunshine on Monday, temperatures
will be quite a bit cooler as 850mb temperatures will be around +4C
to +6C yielding max temperatures in the mid 60s to around 70
degrees. The weak upper disturbance along the Gulf Coast is not a
bit dampened by latest guidance and not near as much moisture return
is expected compared to a day or two ago. Therefore, expect dry
weather to continue through Monday night and clouds will also be
slower to arrive which will support cooler low temperatures.
Generally expect lows to range from the lower 40s north to the mid
to upper 40s in the CSRA and southeast Midlands where some clouds
will move in before dawn Tuesday.
Tuesday and Tuesday night...A large upper trough will dig southward
across the middle of the country and this will pick up the weak
upper disturbance and move it over the forecast are Tuesday as deep
southwesterly flow increases and provides moisture transport into
the region. PWAT values 12z Tuesday will be at or below a quarter of
an inch but will rise to near 1 inch by 00z Wednesday, so will
continue to chance pops over the region with the highest pops in the
southeast Midlands where deepest moisture will reside. There is less
confidence in some wedging occurring on Tuesday as the surface high
will be retreating into the western Atlantic and surface flow will
be more east to southeasterly than northeasterly. This will make the
Tuesday temperature forecast a little tricky.
Moisture will continue to increase over the region Tuesday night
ahead of the approaching upper trough and strong cold front as PWATs
rise to around 1.25-1.50 inches which is around 150-200 percent of
normal. Some weak shortwave energy within the southwesterly flow may
be enough to provide some scattered showers overnight. Temperatures
Tuesday night will be much milder with cloud cover and possible rain
with lows expected in the mid 50s to lower 60s.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
The upper trough axis will move over the Great Lakes region on
Wednesday and then quickly swing eastward through the Ohio
Valley Wednesday night which will drive a strong cold front
through the forecast area sometime Wednesday night. Strong
moisture advection into the region on southwesterly flow off the
Gulf will provide additional moisture transport into the region
with ensembles giving an 80 percent chance of PWATs rising over
1.5 inches immediately ahead of the front. Instability looks a
bit marginal at this point with ensemble guidance suggesting
only 40-50 percent chance of CAPE exceeding 500 J/kg, but with
that being said cannot totally rule out a potential severe
weather threat with the strength of the upper trough and
associated forcing and 850mb wind fields around 40-50 knots.
Thursday through Saturday looks to be fair and dry but much colder
as a strong anomalous 1034mb surface high pressure system builds in
and settles over the forecast area. The cold and very dry air mass
will result in below normal temperatures Thursday night through
Saturday. There will be the possibility of freeze concerns on
Thursday night across the northern and western Midlands resulting
from strong cold advection as ensemble guidance suggests greater
than 80 percent probability of low temperatures lower than 32
degrees. Frost should not be a concern with winds staying up quite a
bit due to a strong pressure gradient with the center of the surface
high well to the northwest. Friday night will be a much better
radiational cooling night with light winds and frost/freeze concerns
are valid then too.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR Conditions expected through much of the period outside of
showers and storms.
Breezy southwest winds continue across the area with gusts
between 25 to 30 kts ahead of a cold front. The line of showers
and storms is expected to approach the Columbia terminals first
which may lead to some higher gusts and a brief period of MVFR
VSBYs within rain. Some additional showers will be possible
behind the main line but VSBYs should generally remain VFR with
cloud decks around 10kft. Expect winds to remain breezy behind
the front as they shift more westerly. By late tonight, winds
continue to decrease and shift more northerly with drier air
leading to clear skies.
EXTENDED AVIATION OUTLOOK...Monday as high pressure builds in.
Another system approaches Tuesday and Wednesday bringing
restriction possibilities.
&&
.HYDROLOGY...
Heavy rainfall in the Upper Savannah, Broad, Catawba and Pee
Dee Basins over the past 24 hours is moving southward into area
rivers. Flooding is occurring on Midland and Pee Dee rivers.
For the latest river flood warnings, see our web page at
www.weather.gov/cae
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Lake Wind Advisory until 5 AM EDT Monday for GAZ040-063>065-
077.
SC...Lake Wind Advisory until 5 AM EDT Monday for SCZ016-018-
020>022-025>031-035>038-041-115-116.
&&Hazardous weather outlook, Mar 28, 5:35 AM EDT, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 535 AM EDT Sun Mar 28 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 290945- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 535 AM EDT Sun Mar 28 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT MONDAY... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. There is a slight risk for severe thunderstorms across the forecast area this afternoon. The highest risk is across the western and northern counties of the CWA with damaging wind as the primary threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 28, 1:42 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
142 PM EDT SUN MAR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG 8 SSE WHITMIRE 34.40N 81.57W
03/28/2021 NEWBERRY SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTED A TREE DOWN ON
HWY 176 AT BRAZELMANS BRIDGE RD.
&&
HCSpecial weather statement, Mar 28, 1:50 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Columbia SC
150 PM EDT Sun Mar 28 2021
SCZ016-020>022-025>028-116-281845-
Fairfield SC-Lexington SC-Chesterfield SC-Southern Lancaster SC-
Newberry SC-Richland SC-Kershaw SC-Saluda SC-Edgefield SC-
150 PM EDT Sun Mar 28 2021
...Strong Thunderstorms Will Impact Portions of Fairfield...
Lexington...western Chesterfield...Southern Lancaster...southeastern
Newberry...northwestern Richland...Kershaw...central Saluda and
northeastern Edgefield Counties Until 245 PM EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
...Boaters on Lake Wateree Should Seek Safe Harbor...
At 149 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Irwin to near Saluda
County Airport, moving east at 50 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Columbia, Lexington, West Columbia, Cayce, Irmo, Forest Acres,
Lancaster, Camden, Batesburg-Leesville, Winnsboro, Springdale,
Dentsville, Oak Grove, Lake Wateree Dam, St. Andrews, VC Summer
Nuclear Station, Highway 6 at Lake Murray Dam, Red Bank, Saluda and
Pageland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
Boaters on Lake Wateree should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
&&
This includes the following highways...
Interstate 126 between mile markers 0 and 3.
Interstate 20 in South Carolina between mile markers 39 and 96.
Interstate 26 between mile markers 82 and 118.
Interstate 77 between mile markers 0 and 51.
LAT...LON 3380 8116 3382 8152 3388 8157 3382 8164
3384 8196 3456 8109 3454 8088 3473 8087
3482 8077 3480 7993 3476 7992
TIME...MOT...LOC 1749Z 274DEG 44KT 3470 8080 3389 8183
fwaSpecial weather statement, Mar 28, 2:06 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Columbia SC
206 PM EDT Sun Mar 28 2021
GAZ040-063>065-SCZ018-025-030-281845-
Richmond GA-McDuffie GA-Lincoln GA-Columbia GA-Aiken SC-McCormick SC-
Edgefield SC-
206 PM EDT Sun Mar 28 2021
...Strong Thunderstorms Will Impact Portions of Richmond...
McDuffie...Lincoln...Columbia...northwestern Aiken...southeastern
McCormick and Edgefield Counties Until 245 PM EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 205 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Lincolnton to
near Thomson to 7 miles northeast of Sparta, moving east at 55 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Aiken, North Augusta, Grovetown, Evans, Thomson, Fort Gordon,
Augusta, Clearwater, Martinez, Belvedere, Edgefield, Hephzibah,
Harlem, Johnston, Lincolnton, Glendale, South Augusta, Clarks Hill
Recreation Area, Edgefield County Airport and Elijah Clark State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
&&
This includes the following highways...
Interstate 20 in Georgia between mile markers 167 and 201.
Interstate 20 in South Carolina between mile markers 0 and 20.
Interstate 520 in Georgia between mile markers 1 and 15.
Interstate 520 in South Carolina between mile markers 16 and 23.
LAT...LON 3364 8257 3366 8251 3365 8249 3376 8256
3389 8254 3383 8172 3363 8169 3326 8191
3323 8198 3324 8206 3323 8210 3330 8217
3327 8228 3331 8234 3331 8239 3334 8244
3336 8255 3341 8255 3347 8260
TIME...MOT...LOC 1805Z 256DEG 46KT 3384 8251 3347 8255 3332 8286
fwaLocal storm report, Mar 28, 2:23 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
223 PM EDT SUN MAR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM TSTM WND DMG 8 NNE NEWBERRY 34.38N 81.55W
03/28/2021 NEWBERRY SC 911 CALL CENTER
REPORTED 3 TO 4 TREES DOWN NEAR THE
INTERSECTION OF MOLLYS ROCK ROAD AND HWY.
176.
&&
LCVSpecial weather statement, Mar 28, 2:45 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Columbia SC
245 PM EDT Sun Mar 28 2021
GAZ063>065-077-SCZ025>027-030-281945-
Burke GA-Richmond GA-McDuffie GA-Columbia GA-Lexington SC-Aiken SC-
Saluda SC-Edgefield SC-
245 PM EDT Sun Mar 28 2021
...Strong Thunderstorms Will Impact Portions of northwestern Burke...
Richmond...southeastern McDuffie...southeastern Columbia...
southwestern Lexington...Aiken...south central Saluda and Edgefield
Counties Until 345 PM EDT....
At 244 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Edgefield to
Daniel Field to near Gibson, moving east at 45 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Aiken, North Augusta, Grovetown, Fort Gordon, Augusta, Clearwater,
Martinez, Aiken Mall, Belvedere, Edgefield, Hephzibah, Johnston, New
Ellenton, Jackson, Ridge Spring, Glendale, South Augusta, Edgefield
County Airport, Summerville and Augusta Mall.
This includes the following highways...
Interstate 20 in Georgia between mile markers 195 and 201.
Interstate 20 in South Carolina between mile markers 0 and 43.
Interstate 520 in Georgia between mile markers 1 and 15.
Interstate 520 in South Carolina between mile markers 16 and 23.
LAT...LON 3348 8211 3391 8205 3385 8120 3360 8124
3328 8165 3319 8182 3320 8224 3327 8226
3333 8242
TIME...MOT...LOC 1844Z 269DEG 40KT 3384 8200 3349 8205 3325 8255
fwaSpecial weather statement, Mar 28, 3:33 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Columbia SC
333 PM EDT Sun Mar 28 2021
SCZ027-028-030-031-035>037-282015-
Orangeburg SC-Lexington SC-Barnwell SC-Aiken SC-Calhoun SC-Sumter SC-
Richland SC-
333 PM EDT Sun Mar 28 2021
...Strong Thunderstorms Will Impact Portions of northwestern
Orangeburg...southeastern Lexington...northeastern Barnwell...east
central Aiken...northwestern Calhoun...northwestern Sumter and
southeastern Richland Counties Until 415 PM EDT....
At 333 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Riverbanks Zoo to
near Williston, moving east at 50 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Columbia, West Columbia, Cayce, Forest Acres, Springdale, St.
Andrews, Dentsville, Oak Grove, McEntire Air Base, Red Bank,
Williston, South Congaree, Pine Ridge, Gaston, Arcadia Lakes,
Eastover, SC State Fair Grounds, West Columbia Riverwalk, Fort
Jackson and Five Points.
This includes the following highways...
Interstate 126 between mile markers 0 and 3.
Interstate 20 in South Carolina between mile markers 62 and 77.
Interstate 26 between mile markers 107 and 142.
Interstate 77 between mile markers 0 and 17.
LAT...LON 3344 8097 3342 8159 3407 8110 3409 8074
3407 8072 3409 8065 3410 8046
TIME...MOT...LOC 1933Z 261DEG 43KT 3402 8106 3346 8147
fwaThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:33 PM EDT | Special Weather Statement | CAE | McCormick | 27 min |
| Mar 27, 10:35 PM EDT | Special Weather Statement | CAE | Fairfield | 25 min |
| Mar 28, 5:29 AM EDT | River Flood Warning | CAE | Lexington, Richland | 16 hr |
| Mar 28, 9:39 AM EDT | River Flood Warning | CAE | Fairfield, Kershaw, Lancaster | 6 days |
| Mar 28, 12:33 PM EDT | Special Weather Statement | CAE | McCormick | 42 min |
| Mar 28, 1:02 PM EDT | Special Weather Statement | CAE | McCormick, Newberry, Saluda | 58 min |
| Mar 28, 1:15 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 30 min |
| Mar 28, 1:50 PM EDT | Special Weather Statement | CAE | Chesterfield, Fairfield, Kershaw, Lancaster, Lexington, Richland and 1 more | 55 min |
| Mar 28, 2:06 PM EDT | Special Weather Statement | CAE | Edgefield | 39 min |
| Mar 28, 2:45 PM EDT | Special Weather Statement | CAE | Aiken, Edgefield | 60 min |
| Mar 28, 3:33 PM EDT | Special Weather Statement | CAE | Richland | 42 min |
| Mar 28, 4:23 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Lee, Sumter | 37 min |
| Mar 28, 4:40 PM EDT | Special Weather Statement | CAE | Clarendon | 50 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.